How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Salar Your Own Question
Dr. Salar
Dr. Salar, Doctor
Category: Medical
Satisfied Customers: 9049
Experience:  Diplomate American Board of Internal Medicine
11855647
Type Your Medical Question Here...
Dr. Salar is online now
A new question is answered every 9 seconds

why does lupron cause significant weight gain-ive been getting

Resolved Question:

why does lupron cause significant weight gain-i've been getting 3 month injections since 11/07 as a followup to radiation therapy--i exercise daily and watch my diet --yo no avail-i gained 20 lbs. and am still tracking-my doctor says "yeah -it's tough---help?
Submitted: 8 years ago.
Category: Medical
Expert:  Dr. Salar replied 8 years ago.
i have reviewed the side effects of lupron and weight change is a side effect listed.. it may be causing edema manifested by legs/ feet swelling ..which can increase weight as well.
Customer: replied 8 years ago.
i know the side effect of lupron is weight gain!-i asked why! when you say it 'may be'----it seems your guessing.i am looking for the physiology that causes the weight gain so i can try to combat it.thank you.
Expert:  Dr. Salar replied 8 years ago.
ok. lupron works by reducing estrogen levels which causes the usual side effects like hot flashes, weight gain etc. In women with endometriosis low dose estrogen and progesterone are used to counter these effects without effecting the drug efficacy. this approach is not used in men though .
Dr. Salar and 2 other Medical Specialists are ready to help you